Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

July 8, 2021Lake County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 8, 2021, 12:33 PM EDT for Lake County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2021, 12:33 PM EDT (16:33 UTC)
Expired
Jul 8, 2021, 1:15 PM EDT
In force
42 min
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Tampa radar (KTBW), 95 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 4.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2938 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2938 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
455 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

653 
WWUS82 KMLB 081633
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
1233 PM EDT Thu Jul 8 2021
 
FLZ144-081715-
Southern Lake County FL-
1233 PM EDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE COUNTY UNTIL
115 PM EDT...

At 1232 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Lake Louisa, or 13 miles south of Groveland,
moving northeast at 20 mph.

Wind gusts to 45 mph will be possible with this storm.

Locations impacted include...
Clermont and Lake Louisa. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2844 8196 2858 8166 2835 8166 2835 8179
      2836 8179 2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 1632Z 237DEG 17KT 2837 8191 

$$

Volkmer

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 8, 10:31 AM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 8, 10:31 AM EDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1031 AM EDT Thu Jul 8 2021

.UPDATE...
An early start to convection this morning, with scattered showers
streaming across northern Lake and Volusia counties from the GOMEX.
A cumulus cloud deck is streaming across the northern counties
with cumulus clouds beginning to move up from the south into the
Treasure Coast counties as well. Forecast is on track with only a
few minor changes to the rain chances today, mainly to bump up
rain chances slightly this morning and afternoon. Deep moisture
continues to be forecasted across east central Florida with
morning/early afternoon showers across the north, and scattered to
numerous showers and lightning storm this afternoon. Highest
coverage of showers and storms (50-60 percent) will be across the
interior this afternoon, along the east and west coast sea breeze
collision. Afternoon highs will be warm once again with highs in
the upper 80s and low 90s under partly to mostly cloudy skies.
Overnight lows will be low to mid 70s under partly cloudy skies.

&&

.AVIATION...
VFR conditions expected outside of convection through the TAF
period. Early start to convection this morning with scattered
showers across the northern terminals. Included VCSH for KLEE,
KMCO, KISM, KSFB and KDAB starting at 13Z. MVFR/IFR CIGs with
showers this morning. Additional showers and lightning storms are
expected this afternoon as the west and east coast sea breeze
collide. Have included VCTS for all terminals starting around 17Z
with tempo groups for MVFR VIS/CIGs. Brief IFR CIG/VIS will be
possible with some of the stronger storms. Showers and storms are
expected to move eastward,towards the east coast, with some
showers and storms lingering a little past sunset. Winds will be
south this morning around 5 mph before veering to the SW around
5-10 mph. The east coast sea breeze is expected to form, backing
the winds to the SE along the coast this afternoon. Winds will
then become light from the south overnight.

&&

.MARINE... Scattered showers and lightning storms across the
Atlantic waters this morning, mainly across far northern Volusia,
and far southern Treasure Coast waters. Scattered low and mid
level clouds are streaming across the Atlantic waters, with
partly cloudy skies expected this afternoon. Current buoy 41009
observations show seas are around 3 ft with winds around 12 KT.
Additional showers and storms are expected this afternoon with
cell movement towards the east. Seas will be 2-3 ft. Winds will be
S/SW around 8-12 KT this morning before veering SE around 12-15
KT this afternoon when the east coast sea breeze forms.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  88  74  90  73 /  60  20  50  20
MCO  90  74  92  73 /  60  20  70  20
MLB  90  75  89  74 /  60  30  60  20
VRB  90  74  90  73 /  50  30  60  20
LEE  87  75  91  74 /  60  20  60  10
SFB  90  75  92  74 /  60  20  60  20
ORL  90  76  92  74 /  60  20  70  20
FPR  90  74  90  74 /  50  30  60  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Watson/Volkmer
Hazardous weather outlook, Jul 8, 3:57 AM EDT, 8 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
357 AM EDT Thu Jul 8 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-090000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
357 AM EDT Thu Jul 8 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered showers and isolated lightning storms could initiate
north of I-4 later this morning and early afternoon. A higher
chance for showers and storms will exist later in the afternoon
and early evening through sea breeze and boundary collisions with
peak heating. Numerous showers and scattered thunderstorms this
afternoon and early evening will move slowly toward the northeast
or east at 5 to 10 mph. Primary storm threats include frequent
cloud to ground lightning strikes, torrential downpours leading to
rainfall amounts of 1 to 2 inches in a short amount of time, and
wind gusts to around 45 mph. Move indoors to safety at the first
sign of threatening skies, or if you hear thunder.

.RIP CURRENT IMPACT...
A Moderate risk for life-threatening rip currents continues at
the central Florida Atlantic beaches today. Remember to swim only
within sight of a lifeguard and never enter the ocean alone.

.MARINE THUNDERSTORM GUST IMPACT...
Stronger storms today will have the potential to produce wind
gusts of 35 knots or a little higher over inland lakes, the
Intracoastal Waterway, and adjacent Atlantic from this morning
through around sunset. Frequent lightning and locally higher
waves are also likely. Boaters should be on the lookout for
storms approaching from the west.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
Expect a return to a normal summertime pattern of mainly afternoon
and evening showers and lightning storms each day. Threats will be
locally heavy downpours, occasional to frequent lightning, and
gusty winds. A Moderate risk of dangerous rip currents will
continue through the weekend.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Sedlock

In the hours before

Special weather statement, Jul 8, 12:30 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1230 PM EDT Thu Jul 8 2021

FLZ041-044>046-081700-
Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL-
1230 PM EDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE AND NORTHWESTERN ORANGE
COUNTIES UNTIL 100 PM EDT...

At 1229 PM EDT, Doppler radar was tracking a strong thunderstorm
near Apopka, moving northeast at 20 mph.

Wind gusts to 40 to 45 mph will be possible with this storm.

Locations impacted include...
Orlando, Sanford, Apopka, Altamonte Springs and Ocoee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2871 8166 2884 8142 2891 8134 2872 8109
      2866 8127 2848 8166 2857 8166 2858 8165
      2859 8166
TIME...MOT...LOC 1629Z 237DEG 17KT 2870 8154

Volkmer
Special weather statement, Jul 8, 12:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1233 PM EDT Thu Jul 8 2021

FLZ144-081715-
Southern Lake County FL-
1233 PM EDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE COUNTY UNTIL
115 PM EDT...

At 1232 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Lake Louisa, or 13 miles south of Groveland,
moving northeast at 20 mph.

Wind gusts to 45 mph will be possible with this storm.

Locations impacted include...
Clermont and Lake Louisa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2844 8196 2858 8166 2835 8166 2835 8179
      2836 8179 2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 1632Z 237DEG 17KT 2837 8191

Volkmer

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 12:30 PM EDTSpecial Weather StatementMLBOrange30 min
Jul 8, 12:43 PM EDTSpecial Marine WarningMLB62 min
Jul 8, 12:49 PM EDTSpecial Weather StatementMLBVolusia41 min
Jul 8, 1:04 PM EDTSevere Thunderstorm WarningMLBLake, Orange26 min
Jul 8, 2:02 PM EDTSpecial Marine WarningMLB88 min
Jul 8, 2:53 PM EDTSpecial Marine WarningMLB67 min
Jul 8, 3:11 PM EDTSpecial Marine WarningMLB94 min
Jul 8, 4:07 PM EDTAreal Flood AdvisoryMLBBrevard83 min
Jul 8, 6:26 PM EDTSpecial Weather StatementMLBOkeechobee34 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.